Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 57, NWS Northern Indiana

July 1, 2012DeKalb County, Steuben County, Indiana; Branch County, Hillsdale County, Michigan; Williams County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jul 1, 2012, 4:52 PM EDT for DeKalb County, Steuben County, Indiana; Branch County, Hillsdale County, Michigan; Williams County, Ohio. It was in force for 38 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 4:52 PM EDT (20:52 UTC)
Expired
Jul 1, 2012, 5:30 PM EDT
In force
38 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties DeKalb County, IN, Steuben County, IN, Branch County, MI, Hillsdale County, MI, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 88 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 4:53 PM EDTTSTM WND DMG1 S Angola, INSMALL TREE LIMBS DOWN. PEA SIZED HAIL REPORTED.
Jul 1, 4:55 PM EDTTSTM WND DMGFremont, INMANY 3 TO 6 INCH LIMBS DOWN.
Jul 1, 4:57 PM EDTHAIL 0.753 W Berlien, INOVER 50 MPH WINDS ESTIMATED AS WELL.
Jul 1, 5:02 PM EDTTSTM WND GST 701 W Columbia, INA LOT OF TREE DAMAGE. SEVERAL LARGE TREES SPLIT.
Jul 1, 5:09 PM EDTTSTM WND DMGEdon, OHREPORTS OF MULTIPLE TREES DOWN IN THE WESTERN PORTION OF WILLIAMS COUNTY.
Jul 1, 5:10 PM EDTTSTM WND GST 591 Ese Columbia, OHWIND MEASURED BY OHDOT SENSOR AT INTERSECTION OF US20 AND ROUTE 49.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 1:16 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WUUS53 KIWX 012052
SVRIWX
INC033-151-MIC023-059-OHC171-012130-
/O.NEW.KIWX.SV.W.0057.120701T2052Z-120701T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
452 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILLIAMS COUNTY IN NORTHWEST OHIO...
  SOUTHEASTERN BRANCH COUNTY IN SOUTHWEST MICHIGAN...
  SOUTHWESTERN HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...
  NORTHEASTERN DE KALB COUNTY IN NORTHEAST INDIANA...
  STEUBEN COUNTY IN NORTHEAST INDIANA...

* UNTIL 530 PM EDT

* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  4 MILES WEST OF ANGOLA...AND MOVING EAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  ANGOLA...
  FREMONT...
  HAMILTON...
  EDON...
  MONTPELIER...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LONG
LAKE...PLEASANT LAKE...STEUBENVILLE...HAMILTON LAKE...RAY...
BERLIEN...CLEAR LAKE...YORK...METZ...ALVARADO...COLUMBIA AND NETTLE
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4143 8444 4150 8511 4178 8504 4171 8439
TIME...MOT...LOC 2052Z 279DEG 22KT 4165 8506
WIND...HAIL 60MPH 1.00IN

$$

MCS
1 follow-up statement
764 
WWUS53 KIWX 012109
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
509 PM EDT SUN JUL 1 2012

MIC023-012119-
/O.CAN.KIWX.SV.W.0057.000000T0000Z-120701T2130Z/
BRANCH MI-
509 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL BRANCH
COUNTY IS CANCELLED...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4143 8444 4148 8490 4176 8486 4171 8439
TIME...MOT...LOC 2109Z 279DEG 40KT 4161 8473

$$

INC033-151-MIC059-OHC171-012130-
/O.CON.KIWX.SV.W.0057.000000T0000Z-120701T2130Z/
STEUBEN IN-DE KALB IN-HILLSDALE MI-WILLIAMS OH-
509 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WILLIAMS...SOUTH CENTRAL HILLSDALE...NORTHEASTERN DE KALB AND
EASTERN STEUBEN COUNTIES...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 5 MILES NORTHWEST OF EDON...OR ABOUT 10 MILES EAST OF
ANGOLA...AND MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONTPELIER...BRYAN...PIONEER...WEST UNITY...BLAKESLEE...LAKE
  SENECA...BRIDGEWATER CENTER...MELBERN...WEST JEFFERSON AND HALLOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4143 8444 4148 8490 4176 8486 4171 8439
TIME...MOT...LOC 2109Z 279DEG 40KT 4161 8473
WIND...HAIL 60MPH 1.00IN

$$

MCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:47 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 1, 4:47 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
447 PM EDT SUN JUL 1 2012

.SHORT TERM...
TONIGHT THROUGH MONDAY NIGHT. PRIME FOCUS CONTS ON ONGOING SVR
CONVECTION AND UPDATES WITH CANCLG WW443 IN OVERTURNED/STABILIZED
WAKE. PRIME DCAPE/MLCAPE RESERVOIR AND STORM MOTION FAVORING
PERSISTENCE WRT COLD POOL MAINTENANCE ACRS SERN CWA. STORMS THAT
FIRED ACRS NWRN CWA/SWRN LWR MI IN REGN OF LESSER CAPE...THOUGH
OFFSET WITH BETTER SHEAR ENVIRONMENT ALONG PERIPHERY OF MORE RAPID
40-50 KT MID- TROPOSPHERIC FLOW ACRS WCNTL LWR MI INTO LK ERIE.
NAM HINTS AT POTNL WAVE LATE TONIGHT RIDING PERIPHERY OF MIDLVL
RIDGE WITH STRENGTHENING/VEERED LLJ TOWARD DAYBREAK.
HOWEVER...PRIME FOCUS APPEARS TO REMAIN WEST OF CWA WITH ASSOCD
GRTR OVERNIGHT MUCAPE RESERVOIR...AND WL KEEP ERLY AM HOURS
DRY...THOUGH CONFIDENCE LOW. PRIMARY FOCUS ON SRN GRTLKS REGN
APPEARS TO BE ON DIURNAL DRIVEN AFTN/ERLY EVE CONVECTION FOR
DY2/3 AS THETA-E RESERVOIR BEGINS TO ORIENT GRDLY MORE SW-NE PER
GRDLY BACKING 0-1KM FLOW...WITH MESOBNDRY/LAKE BREEZE FNT/UPSTREAM
MESOVORT EJECTIONS CONTG TO ALL PLAY PSBL ROLES IN INITIATION
COINCIDENT WITH MAXIMIZED DIURNAL DESTAB.

&&

.LONG TERM... / TUESDAY THROUGH SUNDAY /

...HOT AND MAINLY DRY WX EXPECTED...

AN UPPER RIDGE WILL CONTINUE TO BUILD NEWD INTO THE MIDWEST/GREAT
LAKES NEXT WEEK IN RESPONSE TO RENEWED TROUGHING ALONG THE EAST/WEST
COASTS. ON TUESDAY AND WEDNESDAY THE LOCAL AREA WILL STILL HAVE LOW
CHANCES FOR SHOWERS/STORMS ON THE NERN FRINGE OF THIS UPPER RIDGE
WITHIN NORTHWESTERLY FLOW ALOFT...WITH THE INSTABILITY AXIS / LOW
LVL THETA-E RIDGE STILL "IN THE VICINITY" DURING THIS TIME. THIS
WEAK DIFFUSE LOW LVL CONVERGENT BOUNDARY AND EXPECTED DIFFICULT TO
TIME LOW AMPLITUDE SHORTWAVES RIPPLING THROUGH THE FLOW WILL LIKELY
COMBINE TO FORCE ADDITIONAL CONVECTIVE COMPLEXES ACROSS THE UPPER
MIDWEST AND GREAT LAKES THROUGH AT LEAST TUESDAY...LIKELY DEVELOPING
ALONG THE NOSE OF A LLJ IN THE UPPER MIDWEST AND THEN ATTEMPTING TO
MAKE A RUN AT THE GREAT LAKES AND NORTHERN OHIO VALLEY FOLLOWING
CLOSE TO THE SHALLOW QUASI STATIONARY BOUNDARY. THERE ARE TOO MANY
MESOSCALE UNCERTAINTIES WRT TO MCS DEVELOPMENT/TRACK/TIMING AND
ASSOCIATED COMPOSITE/RESIDUAL OUTFLOWS THAT MAKE FORECASTING POPS/WX
IN THIS TYPE OF PATTERN VERY DIFFICULT. AS A RESULT DID NOT MAKE ANY
SIGNIFICANT CHANGES TO LOW CHC POPS TUESDAY INTO WEDNESDAY. THIS
UNCERTAINTY WITH CONVECTION/CLOUD DEBRIS/OUTFLOWS ALSO MAKES HIGH
TEMPS A CHALLENGE WITH NO CHANGES MADE. UPPER RIDGE AND ASSOCIATED
STRONG SUBSIDENCE LOOKS TO BUILD IN FOR THE MID TO LATE WEEK PERIOD
RESULTING IN MAINLY DRY WX AND TEMPERATURES WELL ABOVE
NORMAL...POSSIBLY APPROACHING THE UPPER 90S/NEAR 100 FOR SEVERAL
DAYS WITH HEAT RELATED HEADLINES EVENTUALLY POSSIBLE. WILL CONTINUE
TO MENTION HEAT/HUMIDITY CONCERNS IN THE HWO FOR NOW. A MORE
PRONOUNCED SHORTWAVE CRESTING THE UPPER RIDGE MAY HELP TO SUPPRESS
THE RIDGE AND FORCE ANOTHER FRONTAL BOUNDARY SOUTH INTO THE AREA BY
NEXT WEEKEND. THIS COULD BRING SHOWERS/STORMS AND POSSIBLY SOME
RELIEF FROM THE HEAT BY SOMETIME NEXT WEEKEND OR EARLY THE FOLLOWING
WEEK.

&&

.AVIATION/UPDATE...
18 UTC TAFS AND PRIOR/1219 PM ZFP UPDATE. INCRSD UPSTREAM CONVECTIVE
ORGANIZATION AMID STRONG INSTABILITY PER RAP/SREF/MODIFIED
SNDGS..NOTED EARLIER RAP PROG BIASED NEGATIVELY/UNDERESTIMATING WRT
OBS MLCAPE. AT PRESENT POOL OF STRONG 3500-4500 J/KG MLCAPE LAID
ACRS NRN INDIANA INTO WRN CWA. DEEP LAYER/EFFECTIVE SHEAR TO
MODEST...WITH HIEST VALUES TO REMAIN WELL NORTH/NORTHEAST OF CWA IN
ASSOCIATION WITH STRONGER NWRLY MID-TROPOSPHERIC FLOW. STILL
MATURING COLD POOL MERGERS ASSOCD W/UPSTREAM CONVECTION TO PROVIDE
PRIMARY DMG WIND THREAT LATE AFTN/ERLY EVE ACRS SWRN HALF OF CWA.
INITIATION OF NRN IL CONVECTION COMMENCED RAPIDLY AROUND 1430 UTC
NEAR KSQI PER OUTFLOW/PSBL GRAVITY WAVE EMISSION FROM ERLIER KOTM
CONVECTIVE BEHEMOTH...AND ASSOCD MARKED INCRS SWRLY LLVL FLOW PER
KDVN VWP. TIMING CONVECTION WITH BRIEF RESTRICTIONS DOWN INTO IFR
MET RANGE WITH FAIRLY HIGH CONFIDENCE...INTO KSBN 19-21 UTC AND
ABOUT AN HOUR THEREAFTER INTO KFWA WITH SUB-SEVERE GUSTS/SQUALLS
NOTED WITH INIT ISSNC...AND MONITOR CONVECTIVE TRENDS FOR POTN INCRS
TO GTE 50KTS GUSTS AS NEEDED. THEREAFTER VFR ANTICIPATED... SAVE FOR
PSBL SHALLOW RADIATIONAL BR POTNL NEAR DAYBREAK PER WETTED
GROUND/HIGH XOVER TEMPS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...MURPHY
LONG TERM...STEINWEDEL
AVIATION...MURPHY
Hazardous weather outlook, Jul 1, 12:41 PM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1241 PM EDT SUN JUL 1 2012

INZ003-012>018-020-022>027-032>034-OHZ024-021645-
LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-VAN WERT-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...VAN WERT...
DELPHOS
1241 PM EDT SUN JUL 1 2012 /1141 AM CDT SUN JUL 1 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY
THIS EVENING. SOME THUNDERSTORMS MAY BE SEVERE WITH ISOLATED
DAMAGING WIND GUSTS TO 65 MPH THE PRIMARY THREAT. ADDITIONALLY...
BRIEF HEAVY DOWNPOURS AND HAIL UP TO ONE INCH ARE ALSO POSSIBLE.

PEAK AFTERNOON HEAT INDEX READINGS ARE EXPECTED TO REACH INTO THE
UPPER 90S TO AROUND 100.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON
HOURS OF THE MONDAY THROUGH WEDNESDAY PERIOD.

INTENSE HEAT IS ANTICIPATED DURING THE AFTERNOON HOURS OF THE TUESDAY
THROUGH SATURDAY PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-MIZ077>081-OHZ001-002-004-005-015-016-025-021645-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...LIMA
1241 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
INTO THIS EVENING. WHILE AN ISOLATED SEVERE STORM IS POSSIBLE...
THE GREATER CHANCE FOR SEVERE STORMS EXIST ALONG AND SOUTH OF A
LAPORTE TO FORT WAYNE INDIANA TO LIMA OHIO LINE.

PEAK AFTERNOON HEAT INDEX READINGS ARE EXPECTED TO REACH INTO THE
MIDDLE TO UPPER 90S.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON
HOURS OF THE MONDAY THROUGH WEDNESDAY PERIOD.

INTENSE HEAT IS ANTICIPATED DURING THE AFTERNOON HOURS OF THE TUESDAY
THROUGH SATURDAY PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-021645-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1241 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORM ARE EXPECTED THIS AFTERNOON INTO EARLY THIS
EVENING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. LOCALLY
HIGH WINDS AND WAVES ARE POSSIBLE WITH ANY STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE
AFTERNOON OF THE MONDAY THROUGH WEDNESDAY PERIOD. STRONG GUSTY
WINDS ARE POSSIBLE WITH ANY STORMS THAT OCCUR DURING THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jul 1, 4:12 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
412 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     3 S WINONA LAKE         41.19N  85.82W
07/01/2012                   KOSCIUSKO          IN   TRAINED SPOTTER

            2 FOOT DIAMETER TREE DOWN ON POWER LINES ON S COUNTRY
            CLUB ROAD.

&&

BENTLEY
Special weather statement, Jul 1, 4:12 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
412 PM EDT SUN JUL 1 2012

MIZ079-080-012045-
BRANCH MI-ST. JOSEPH MI-
412 PM EDT SUN JUL 1 2012

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN ST. JOSEPH AND
SOUTHWESTERN BRANCH COUNTIES...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG CLUSTER OF THUNDERSTORMS NEAR CONSTANTINE...OR NEAR THREE
RIVERS...MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  STURGIS...
  CENTREVILLE AND KLINGER LAKE...
  NOTTAWA AND WASEPI...
  FINDLEY...
  FAWN RIVER AND BURR OAK...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN INDIANA AND SOUTHWEST MICHIGAN AND NORTHWESTERN
OHIO.

LAT...LON 4192 8520 4176 8527 4176 8533 4179 8571
      4198 8564
TIME...MOT...LOC 2012Z 288DEG 22KT 4187 8560

MCS
Special weather statement, Jul 1, 4:13 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 PM EDT SUN JUL 1 2012

INZ006>009-017-018-027-OHZ015-024-012045-
ADAMS IN-ALLEN IN-DE KALB IN-LAGRANGE IN-NOBLE IN-PAULDING OH-STEUBEN
IN-VAN WERT OH-WHITLEY IN-
413 PM EDT SUN JUL 1 2012

...STRONG WINDS ALONG A GUST FRONT MOVING TOWARD WESTERN
PAULDING...NORTHERN VAN WERT...EXTREME NORTHEASTERN WELLS...NORTHERN
ADAMS...NORTHEASTERN WHITLEY...ALLEN...DE KALB...
NOBLE...SOUTHWESTERN STEUBEN AND SOUTHERN LAGRANGE COUNTIES...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
GUST FRONT WITH WINDS TO 50 MPH MOVING NORTHEAST FROM SEVERE
THUNDERSTORMS OVER WELLS COUNTY... MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  NEW HAVEN...
  GARRETT AND KENDALLVILLE...
  VAN WERT AND AUBURN...
  HUNTERTOWN...
  MONROEVILLE...ROME CITY AND AVILLA...
  CONVOY AND GRABILL...
  FORT WAYNE...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN INDIANA AND SOUTHWEST MICHIGAN AND NORTHWESTERN
OHIO.

LAT...LON 4089 8441 4079 8496 4151 8566 4158 8565
      4167 8516 4130 8480 4125 8480 4125 8475
TIME...MOT...LOC 2012Z 255DEG 27KT 4152 8552 4088 8491
Local storm report, Jul 1, 4:21 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     TSTM WND GST     PORTLAND                40.43N  84.98W
07/01/2012  M70 MPH          JAY                IN   AWOS

&&

BENTLEY
Local storm report, Jul 1, 4:43 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             BLUFFTON                40.74N  85.17W
07/01/2012  M1.00 INCH       WELLS              IN   TRAINED SPOTTER

            MAXIMUM WIND GUST OF 52. WATER OVER SEVERAL ROADS IN
            BLUFFTON.

&&

BENTLEY
Local storm report, Jul 1, 4:50 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
450 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     MARINE TSTM WIND 4 NW BRIDGMAN           41.98N  86.62W
07/01/2012  M40 MPH          LMZ043             MI   BUOY

&&

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:04 PM EDTSpecial Weather StatementIWXWhite26 min
Jul 1, 2:02 PM EDTSpecial Marine WarningIWX118 min
Jul 1, 2:10 PM EDTSpecial Weather StatementIWXWhite35 min
Jul 1, 2:23 PM EDTSevere Thunderstorm WarningIWXLaPorte, Pulaski, Saint Joseph, Starke37 min
Jul 1, 2:24 PM EDTSevere Thunderstorm WarningIWXCass, Grant, Miami, Wabash51 min
Jul 1, 2:44 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Pulaski, White46 min
Jul 1, 2:56 PM EDTSevere Thunderstorm WarningIWXFulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke49 min
Jul 1, 2:59 PM EDTSpecial Weather StatementIWXWabash31 min
Jul 1, 3:16 PM EDTSevere Thunderstorm WarningIWXHuntington, Wabash44 min
Jul 1, 3:27 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Wabash42 min
Jul 1, 3:34 PM EDTSevere Thunderstorm WarningIWXKosciusko, Marshall26 min
Jul 1, 3:43 PM EDTSevere Thunderstorm WarningIWXAdams, Huntington, Wells47 min
Jul 1, 3:59 PM EDTSpecial Weather StatementIWXHuntington, Wabash31 min
Jul 1, 3:59 PM EDTSevere Thunderstorm WarningIWXJay46 min
Jul 1, 4:06 PM EDTSpecial Weather StatementIWXLaGrange24 min
Jul 1, 4:13 PM EDTSpecial Weather StatementIWXAllen, DeKalb, Noble32 min
Jul 1, 4:18 PM EDTSevere Thunderstorm WarningIWXAdams, Jay42 min
Jul 1, 4:25 PM EDTSevere Thunderstorm WarningIWXLaGrange, Steuben50 min
Jul 1, 3:25 PM EDTSpecial Weather StatementIWXCass35 min
Jul 1, 3:48 PM EDTSevere Thunderstorm WarningIWXCass, Saint Joseph27 min
Jul 1, 4:12 PM EDTSpecial Weather StatementIWXSaint Joseph33 min
Jul 1, 4:32 PM EDTSevere Thunderstorm WarningIWXBranch, Hillsdale43 min
Jul 1, 5:19 PM EDTFlash Flood WarningIWXBranch, Hillsdale3 hr
Jul 1, 5:09 PM EDTSevere Thunderstorm WarningIWXFulton51 min
Jul 1, 5:21 PM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Williams54 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Michigan, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.